MAUDE Adverse Event Report: AESCULAP AG TC IRIS SCISSORS STR S/S 110MM; DUROTIP SCISSORS

AESCULAP AG TC IRIS SCISSORS STR S/S 110MM; DUROTIP SCISSORS
Model Number BC210R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with bc210r - tc iris scissors str s/s 110mm.According to the complaint description, the device broke during surgery.The scissors have broken off a bit, we have not been able to trace the piece.The patient harm is unknown with current state of knowledge.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the pair of scissors is in a used condition, one of the tips is broken off, but the fragment was not send back for investigation.Investigation was carried out visually and microscopically.The tungsten carbide inlay of one of the blades is broken off.The analysis of the fracture pattern illustrated a forced fracture due to overload.No pores, inclusions or foreign bodies could be found on the point of rupture.The edges of the blades are damaged, nicks can be found on both blades.The damages and thus the breakage were most likely caused by leverage or torsion during handling.It is almost certain that a mechanical overload situation led to the breakage.Instruments with tungsten carbide inlays are sensitive to lateral loads such as torsion or lever forces.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 2(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
TC IRIS SCISSORS STR S/S 110MM
Common Device Name
DUROTIP SCISSORS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11314244
Report Number9610612-2021-00068
Device Sequence Number715007
Product Code LRW
UDI-Device Identifier04038653020720
UDI-Public4038653020720
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Model NumberBC210R
Device Catalogue NumberBC210R
Device Lot Number4511060482
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1